Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS State College, PA

May 26, 2011Franklin County, Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 26, 2011, 4:44 PM EDT for Franklin County, Fulton County, Pennsylvania. It was in force for 76 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:44 PM EDT (20:44 UTC)
Expired
May 26, 2011, 6:00 PM EDT
In force
76 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Franklin County, PA, Fulton County, PA

The radar

The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:15 PM EDTHAIL 13 Ese Inglesmith, PA
May 26, 5:25 PM EDTTSTM WND DMGChambersburg, PAROOF DAMAGED.
May 26, 5:30 PM EDTHAIL 24 Ssw Big Cove Tannery, PA
May 26, 5:32 PM EDTHAIL 15 Ssw Chambersburg, PAAT MARION IN GUILFORD TOWNSHIP
May 26, 5:35 PM EDTHAIL 1Chambersburg, PA
May 26, 5:38 PM EDTHAIL 2Mercersburg, PAMOST OF THE HAIL WAS QUARTER-SIZED...BUT HAIL UP TO 2 INCHES IN DIAMETER WAS OBSERVED.
May 26, 5:40 PM EDTTSTM WND DMGMercersburg, PA911 CENTER REPORTED TREES DOWN WITH HEAVY RAIN AND SMALL HAIL IN MERCERSBURG AND CHAMBERSBURG.
May 26, 5:44 PM EDTHAIL 1.75Mercersburg, PAQUARTER TO GOLF BALL SIZED HAIL REPORTED
May 26, 5:53 PM EDTTSTM WND GST 60Greencastle, PAWIND GUST NW AT 60 MPH.
May 26, 6:00 PM EDTTSTM WND DMG5 Ssw Chambersburg, PATREES AND WIRES DOWN AT MARION IN GUILFORD TOWNSHIP
May 26, 6:00 PM EDTTSTM WND DMGWarfordsburg, PANUMEROUS TREES AND WIRES DOWN COUNTY WIDE WITH SOME ROAD CLOSURES
May 26, 6:05 PM EDTHAIL 15 Ssw Chambersburg, PAAT MARION IN GUILFORD TOWNSHIP.
May 26, 6:07 PM EDTHAIL 1Williamson, PA
May 26, 6:08 PM EDTHAIL 1.5Marion, PA
May 26, 6:10 PM EDTTSTM WND DMGChambersburg, PANUMEROUS LARGE BRANCHES DOWN
May 26, 6:10 PM EDTHAIL 1Mercersburg, PA
May 26, 6:10 PM EDTTORNADONew Franklin, PAA TORNADO BRIEFLY TOUCHED DOWN JUST WEST OF ROUTE 316 IN NEW FRANKLIN IN A HEAVILY WOODED AREA. MORE THAN A DOZEN PINE TREES WERE SNAPPED OFF. THE TORNADO DAMAGE AREA WAS LOCATED ON THE SOUTHERN EDGE OF A MUCH LARGER AREA OF DOWNBURST WIND DAMAGE WHICH EXTENDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:53 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS51 KCTP 262044
SVRCTP
PAC055-057-262200-
/O.NEW.KCTP.SV.W.0089.110526T2044Z-110526T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR LINEBURG...MOVING NORTHEAST
  AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WIND GUSTS
  AND HAIL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCUST GROVE AROUND 515 PM EDT...
  COVE MILLS AROUND 520 PM EDT...
  NEEDMORE AROUND 525 PM EDT...
  BIG COVE TANNERY AROUND 530 PM EDT...
  CLAYLICK AND MCCONNELLSBURG AROUND 540 PM EDT...
  MERCERSBURG AROUND 545 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 160 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3981 7831 4016 7768 3976 7746 3972 7746
      3972 7838
TIME...MOT...LOC 2043Z 245DEG 29KT 3959 7848

$$

FORECASTER: CERU/GRUMM
1 follow-up statement
320 
WWUS51 KCTP 262118
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT THU MAY 26 2011

PAC055-057-262200-
/O.CON.KCTP.SV.W.0089.000000T0000Z-110526T2200Z/
FRANKLIN PA-FULTON PA-
518 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN FULTON AND FRANKLIN COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR COVE MILLS...OR 8 MILES NORTH OF BERKELEY SPGS...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
NEEDMORE AROUND 525 PM EDT...
BIG COVE TANNERY AROUND 530 PM EDT...
MERCERSBURG AND MCCONNELLSBURG AROUND 540 PM EDT...
FORT LOUDON AROUND 545 PM EDT...
GREENCASTLE AROUND 550 PM EDT...
ST. THOMAS AND MARION AROUND 555 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 161 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3981 7831 4016 7768 3976 7746 3972 7746
      3972 7838
TIME...MOT...LOC 2117Z 246DEG 39KT 3976 7823

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:59 PM EDT, 45 minutes earlier.

Area forecast discussion, May 26, 3:59 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT THU MAY 26 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH APPROACHING THE REGION WILL BRING AN
INCREASING CHANCE OF THUNDERSTORMS TO ALL OF CENTRAL PENNSYLVANIA
THROUGH THIS EVENING...SOME OF WHICH COULD BE STRONG TO
SEVERE. CYCLONIC UPPER LEVEL FLOW WILL KEEP A CHANCE OF AFTERNOON
SHOWERS AND THUNDERSTORMS IN PLACE THROUGH SATURDAY BEFORE STRONG
UPPER LEVEL RIDGING BECOMES ESTABLISHED OVER THE REGION FOR THE
SECOND HALF OF THE WEEKEND. EVEN WARMER CONDITIONS ARE EXPECTED
FOR THE EARLY TO MIDDLE PART OF NEXT WEEK AS THE UPPER RIDGE
STRENGTHENS FURTHER...LIKELY BRINGING THE FIRST HEAT EPISODE OF
THE SUMMER SEASON TO THE REGION.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
TORNADO WATCH 383 NOW IN EFFECT UNTIL 10 PM FOR MUCH OF CENTRAL
PA. UPPER TROF MOVING THROUGH THE OHIO VALLEY CONTINUES TO
ADVANCE EASTWARD...AND CONVECTION JUST STARTING TO POP AT
19Z...AND SHOULD PERSIST INTO THE EVENING HOURS.

ATMOSPHERE HAS WARMED UP NICELY TODAY UNDER MOSTLY SUNNY WITH
TEMPS IN THE WATCH AREA WELL INTO THE 80S. DEWPOINTS ALSO
NOTICEABLY HIGHER WITH READINGS FROM THE LOWER 60S TO AROUND 70F.
CONVECTION LOOKS TO BE INITIATING ON A WIND CONVERGENCE LINE
SPLITTING THE WATCH BOX...WITH ADDITIONAL CELLS NOW DEVELOPING
SOUTH OF THE MASON/DIXON LINE. ONCE CELLS GET STARTED...BEST SHEAR
WILL BE EAST OF THE WIND SHIFT LINE IN EASTERN PORTIONS OF
CWA...WHERE CAPE IS ALSO HIGHEST. SO EVEN THOUGH STORMS SHOULD
REMAIN SCATTERED...PROFILES DO INDICATE SOME ROTATION TO BE
POSSIBLE THOUGH MAIN THREATS LOOK TO BE DAMAGING WIND GUSTS AND
LARGE HAIL. FURTHER TO THE WEST...SHEAR IS MORE UNIDIRECTIONAL AND
TEMPS/DEWPOINTS ARE LOWER...SO SEVERE THREAT IS LOWER.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THUNDERSTORMS SHOULD BE ON THE DECREASE IN BOTH INTENSITY AND
COVERAGE BY LATE EVENING...BUT ISOLATED ACTIVITY COULD CONTINUE
THROUGH THE OVERNIGHT INTO FRIDAY MORNING. LOWS WILL REMAIN MILD
AGAIN...ONLY DIPPING INTO THE 60S.

ON FRIDAY...THE UPPER TROF CONTINUES TO SLIDE OUR WAY...THOUGH IT
WILL CONTINUE TO WEAKEN THANKS TO UPSTREAM TROFFING OVER THE WESTERN
AND CENTRAL GREAT LAKES. TOSS IN PW NEAR 1.5" AND SFC MOISTURE
CONVERGENCE THOUGH AND IT SHOULD BE SUFFICIENT TO PRODUCE YET
ANOTHER ROUND OF SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS FOR FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
UPPER TROUGH OVER THE OHIO RIVER VALLEY FRIDAY WILL MOVE EAST AND
SLOW/GRADUALLY FILL ACROSS THE CENTRAL APPALACHIANS FRI NIGHT AND
SATURDAY. THE AXIS OF RELATIVELY HIGH PWAT AIR OF 1- 1.5 INCHES
AHEAD OF A SLOW MOVING COLD FRONT WILL BECOME CENTERED NEARLY
NORTH/SOUTH ACROSS THE CWA LATER FRIDAY AFTERNOON AND NIGHT...BEFORE
SLIDING EAST/BECOMING CONFINED TO THE SUSQ VALLEY SATURDAY.

MID LEVELS COOL BY SEVERAL DEGREES FOR FRIDAY...AND THE WRN EDGE OF
THE STEEPER...6C/KM MID LEVEL LAPSE RATES WILL SHIFT OVER AND TO THE
EAST OF SUSQ VALLEY. THE SEVERE WEATHER THREAT /ALA SPC'S DAY 2
SLIGHT RISK AREA/ OVER CENTRAL AND ERN PENN FRIDAY...MAY EVOLVE TO
MORE OF A TRAINING TSRA/FLASH FLOOD EVENT LATE FRIDAY/FRIDAY EVENING
WITH SOUNDINGS SHOWING LONG/THINNER CAPE AND VERY DEEP/NEAR
SATURATED AIR.

BASIN AVERAGE RAINFALL FOR THE 24-HOUR PERIOD 12Z FRI-12Z SAT IS
BETWEEN 0.75 AND 1.5 INCHES...AND AGREES QUITE WELL WITH HPC'S
LATEST QPF GRAPHICS. TRAINING CELLS WILL BRING THE LIKELIHOOD OF 2+
INCHES IN SOME LOCATIONS. FLASH FLOOD GUIDANCE FOR THE 1-6 HOUR
PERIODS IS BETWEEN 0.50 AND 1.25 INCHES RESPECTIVELY...WITH THE
LOWEST VALUES ACROSS THE NCENT MTNS. THESE VALUES COULD BE EASILY
EXCEEDED WITH JUST A FEW TRAINING HEAVY TSRA.

NUMEROUS SHOWERS AND SCATTERED TSRA WILL RE-FIRE FOR SATURDAY
AFTERNOON /MAINLY OVER THE ERN 2/3 OF THE CWA/ WITH THE UPPER
TROUGH/WEAKENING CFRONT LIMPING THROUGH CENTRAL PENN.

THE CFRONT WILL DISSOLVE TO A LEE SIDE TROUGH ACROSS THE SUSQ
VALLEY...OR JUST SE OF THE REGION SAT NIGHT...AS THE FLOW ALOFT
BECOMES SWRLY AHEAD OF A BROAD TROUGH FROM THE UPPER PLAINS STATES
TO THE NRN ROCKIES.

MUCH ABOVE NORMAL 500 MB HEIGHTS /+2-3 STANDARD DEVIATIONS...OR
ABOUT 592-595 DAM/...AND PWATS DECREASING TO NEAR OR SLIGHTLY BELOW
NORMAL WILL BRING A 2-3 DAY SPELL OF TRUE MID-SUMMER HEAT FOR SUNDAY
THROUGH TUESDAY WITH MAX TEMPS RANGING FROM THE LOWER TO MID 80S
ACROSS THE NW MTNS TO THE UPPER 80S TO LOWER 90S THROUGHOUT THE
LOWER SUSQ VALLEY.

THE UPPER HIGH SHOULD RETROGRADE WWD ENOUGH BY THE MIDDLE OF NEXT
WEEK TO ALLOW A CFRONT TO SLIP SE FROM THE GREAT LAKES AND BRING
DRIER AND COOLER CONDITIONS FOR LATER NEXT WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
CONDITIONS ACROSS THE STATE ARE MAINLY VFR WITH MVFR HAZE IN THE
SOUTHEAST. THE MAIN THREAT TODAY AND TONIGHT WILL BE THE
DEVELOPMENT OF MVFR/IFR SHOWERS AND THUNDERSTORMS. ENVIRONMENTAL
CONDITIONS SUPPORT THE INITIATION OF POTENTIALLY SEVERE STORMS IN
THE LATE AFTERNOON HOURS...ESPECIALLY IN THE SOUTHEASTERN HALF OF
THE STATE.

PATCHY MVFR/IFR FOG IS EXPECTED TO SETTLE IN AFTER THE STORMS
DISSIPATE LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL THEN
RETURN TOMORROW AFTERNOON.

OUTLOOK...
FRI...AM FOG AREAS MVFR/IFR. ISOLD AFTERNOON TSRA.
SAT-TUE...MAINLY VFR WITH CHC OF ISOLATED SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RXR
NEAR TERM...RXR
SHORT TERM...RXR
LONG TERM...LAMBERT
AVIATION...RXR/KOZAR
Hazardous weather outlook, May 26, 2:58 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT THU MAY 26 2011

PAZ004-005-010-011-017-024-033-271900-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
258 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP...WITH SOME OF THESE STORMS POTENTIALLY BECOMING STRONG TO
SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ006-012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-271900-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
258 PM EDT THU MAY 26 2011

...TORNADO WATCH 383 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, May 26, 3:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT THU MAY 26 2011

PAZ049>052-261945-
MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
309 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL UNION...EASTERN
SNYDER...NORTHERN NORTHUMBERLAND AND SOUTHWESTERN MONTOUR COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDDLEBURG...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KRATZERVILLE AROUND 320 PM...WINFIELD AROUND
330 PM...WEST MILTON AROUND 340 PM AND MOORESBURG AROUND 350 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 210 AND 223...I-180 BETWEEN MILE MARKERS 1
AND 4.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.

LAT...LON 4111 7681 4091 7655 4067 7699 4079 7716

FORECASTER: KREKELER/KOZAR
Special weather statement, May 26, 3:43 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT THU MAY 26 2011

PAZ037-041-262045-
NORTHERN LYCOMING PA-TIOGA PA-
343 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN TIOGA AND NORTHWESTERN
LYCOMING COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAMMAL...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 350 PM...BUTTONWOOD
AROUND 400 PM...MORRIS AROUND 410 PM...BLOSSBURG...AND OGDENSBURG
AROUND 420 PM...COVINGTON AROUND 430 PM AND MANSFIELD AROUND 440 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.

LAT...LON 4200 7693 4199 7691 4160 7687 4136 7736
      4146 7750 4201 7697

FORECASTER: KREKELER/KOZAR
Special weather statement, May 26, 4:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU MAY 26 2011

PAZ052-053-057>059-262045-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
419 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DAUPHIN...
NORTHWESTERN LEBANON...SCHUYLKILL...SOUTHEASTERN COLUMBIA AND
SOUTHEASTERN NORTHUMBERLAND COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOWER CITY...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TREMONT AROUND 430 PM...JOE ZERBEY AIRPORT
AROUND 440 PM AND MINERSVILLE AROUND 450 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 92 AND 134.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

LAT...LON 4064 7598 4061 7600 4045 7659 4064 7675
      4096 7620 4094 7615 4068 7589

FORECASTER: CERU
Special weather statement, May 26, 4:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT THU MAY 26 2011

PAZ034-035-262130-
BEDFORD PA-FULTON PA-
426 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 423 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
RIDGELEY...MOVING NORTHEAST AT 35 MPH.

A STRONG THUNDERSTORM WILL BE MOVING INTO THE REGION WITHIN THE NEXT
HOUR THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
AND NICKEL SIZE HAIL. THIS STORM WILL BE NEAR LAKE GORDON AROUND 440
PM...BUFFALO MILLS AROUND 450 PM...INGLESMITH AROUND 500 PM...BARNES
GAP AROUND 510 PM AND LOCUST GROVE AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 138 AND 142...I-70 BETWEEN
MILE MARKERS 156 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220...ROUTE 522.

LAT...LON 3972 7881 4006 7860 3979 7804 3972 7810

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:10 PM EDTSpecial Weather StatementCTPWarren110 min
May 25, 9:19 PM EDTSevere Thunderstorm WarningCTPWarren56 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren61 min
May 25, 10:40 PM EDTSpecial Weather StatementCTPCameron, Elk80 min
May 25, 11:10 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk, McKean, Potter65 min
May 25, 11:24 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Tioga66 min
May 25, 11:55 PM EDTSpecial Weather StatementCTPClinton, Tioga80 min
May 26, 12:13 AM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga62 min
May 26, 1:26 AM EDTSpecial Weather StatementCTPLycoming64 min
May 26, 2:25 AM EDTSpecial Weather StatementCTPSullivan50 min
May 26, 3:09 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder36 min
May 26, 3:19 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union56 min
May 26, 3:43 PM EDTSpecial Weather StatementCTPTioga62 min
May 26, 4:11 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan49 min
May 26, 4:19 PM EDTSpecial Weather StatementCTPSchuylkill26 min
May 26, 4:26 PM EDTSpecial Weather StatementCTPBedford64 min
May 26, 4:49 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill56 min
May 26, 4:54 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland66 min
May 26, 5:07 PM EDTTornado WarningCTPAdams, Cumberland, Franklin, Fulton68 min
May 26, 5:15 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon60 min
May 26, 5:35 PM EDTSpecial Weather StatementCTPClinton55 min
May 26, 5:35 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Clearfield, Elk, Somerset55 min
May 26, 5:49 PM EDTSevere Thunderstorm WarningCTPSchuylkill41 min
May 26, 5:49 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Perry56 min
May 26, 6:11 PM EDTTornado WarningCTPAdams, Cumberland, Franklin, Fulton49 min
May 26, 6:28 PM EDTSevere Thunderstorm WarningCTPBlair, Cameron, Centre, Clearfield, Clinton, Elk and 3 more62 min
May 26, 6:29 PM EDTSevere Thunderstorm WarningCTPSchuylkill61 min
May 26, 6:40 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lebanon, Northumberland and 3 more65 min
May 26, 6:48 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Perry, York3 hr
May 26, 7:10 PM EDTFlash Flood WarningCTPFranklin, Fulton3 hr
May 26, 7:23 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Sullivan, Tioga67 min
May 26, 7:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland, Schuylkill62 min
May 26, 7:34 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more56 min
May 26, 7:54 PM EDTTornado WarningCTPDauphin, Lebanon, Schuylkill36 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.